Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Took first dose of Clotrimazole solution into ear. Having intense pain, headache and feel cinder blocks on shoulders. Help?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 210 Questions
My husband just took his first dose of Clotrimazole 1% solution prescribed by his ear doctor. I applied 4 to 5 drops in his ear as prescribed. On the medication it says for topical use only and says it is used on skin. It does not say anything about ears.

Within minutes of putting the drops in, he has intense ear pain, feels light headed and says he feels like he has cinder blocks on his shoulders.

We have called the doctor's office, but that are all AT LUNCH! Should I take him the an emergency room?
Posted Wed, 17 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sreenivasan Narayana 45 minutes later

Clotrimazole ear drops can some times cause irritation, burning sensation and redness when applied in some patients. Sometimes other hypersensitive reactions can develop which usually is not very common. The first advice would be to temporarily discontinue the drops. These reactions could be because of the drug or any of the content that goes into the making of the drops.

Severe symptoms of hypersensitivity wherein one has to rush to a hospital are symptoms such as fainting, vomiting, intense generalised itching and redness and so on. By your description your husband does not seem to have any of such adverse reactions. But as a first step discontinue the medicine and go to emergency room if you feel strongly. First time use can cause hypersensitivity in some patients. As this is a judgement call it is better to be safe considering the age of your husband.

Do let me know if you have any other doubts.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

Recent questions on 
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor